Alert archive / New York / Winter Storm Warnings in 2006

Winter Storm Warning 3, NWS Buffalo, NY

February 24, 2006Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter storm warning at Feb 24, 2006, 4:19 AM EST for Lewis County, Oswego County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2006, 4:19 AM EST (09:19 UTC)
Expired
Feb 24, 2006, 10:00 AM EST
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 240919
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
419 AM EST FRI FEB 24 2006

...SNOW AND WIND THIS MORNING...
...MORE LAKE SNOWS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY...

.A COLD FRONT WHICH MOVED ACROSS WESTERN NEW YORK THURSDAY EVENING
HAS USHERED IN A COLDER AIRMASS...SETTING THE STAGE FOR LAKE
EFFECT SNOWS OVER THE HIGHER TERRAIN EAST OF LAKE ONTARIO.

NYZ006-241500-
/O.UPG.KBUF.WW.Y.0008.000000T0000Z-060224T1000Z/
/O.NEW.KBUF.WS.W.0003.060224T0919Z-060224T1500Z/
/O.NEW.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
419 AM EST FRI FEB 24 2006

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A LAKE
EFFECT SNOW WATCH HAS ALSO BEEN ISSUED. THIS LAKE EFFECT SNOW
WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

OCCASIONAL SNOW EARLY THIS MORNING WILL ACCUMULATE AN ADDITIONAL
3 TO 5 INCHES...BEFORE TAPERING LATE THIS MORNING. LOCALIZED
SNOWFALL TOTALS OF 6 TO 10 INCHES ARE LIKELY...MAINLY ON THE TUG
HILL. STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND MAKE
TRAVEL DIFFICULT.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ008-241500-
/O.UPG.KBUF.WW.Y.0008.000000T0000Z-060224T1000Z/
/O.NEW.KBUF.WS.W.0003.060224T0919Z-060224T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
419 AM EST FRI FEB 24 2006

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

OCCASIONAL SNOW EARLY THIS MORNING WILL ACCUMULATE AN ADDITIONAL
2 TO 4 INCHES...BEFORE TAPERING LATE THIS MORNING. LOCALIZED
SNOWFALL TOTALS OF 5 TO 9 INCHES ARE LIKELY...MAINLY ON THE TUG
HILL. STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND MAKE
TRAVEL DIFFICULT.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ007-241400-
/O.EXT.KBUF.WW.Y.0008.000000T0000Z-060224T1400Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
419 AM EST FRI FEB 24 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

OCCASIONAL SNOW EARLY THIS MORNING WILL ACCUMULATE AN ADDITIONAL
1 TO 3 INCHES...BEFORE TAPERING LATE THIS MORNING. LOCALIZED
SNOWFALL TOTALS OF 4 TO 6 INCHES ARE LIKELY...MAINLY ON THE TUG
HILL. STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND MAKE
TRAVEL DIFFICULT.

$$

NYZ019-020-085-241030-
/O.NEW.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
/O.CON.KBUF.WW.Y.0008.000000T0000Z-060224T1000Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
419 AM EST FRI FEB 24 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
5 AM EST EARLY THIS MORNING. 

SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS EARLY THIS MORNING.
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED AFTER 5 AM.

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY. 

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ004-005-241700-
/O.NEW.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
419 AM EST FRI FEB 24 2006

...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING. 

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

TMA
2 follow-up statements
000 
WWUS41 KBUF 241114
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
614 AM EST FRI FEB 24 2006

...SNOW AND WIND THIS MORNING... 
...MORE LAKE SNOWS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY...

.A COLD FRONT WHICH MOVED ACROSS WESTERN NEW YORK THURSDAY
EVENING HAS USHERED IN A COLDER AIRMASS...SETTING THE STAGE FOR
LAKE EFFECT SNOWS OVER THE HIGHER TERRAIN EAST OF LAKE ONTARIO.

NYZ007-241215-
/O.CAN.KBUF.WW.Y.0008.000000T0000Z-060224T1400Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
614 AM EST FRI FEB 24 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

NYZ006-241500-
/O.CON.KBUF.WS.W.0003.000000T0000Z-060224T1500Z/
/O.CON.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
614 AM EST FRI FEB 24 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY
EVENING THROUGH MONDAY MORNING. 

OCCASIONAL SNOW EARLY THIS MORNING WILL ACCUMULATE AN ADDITIONAL
3 TO 5 INCHES...BEFORE TAPERING LATE THIS MORNING. LOCALIZED
SNOWFALL TOTALS OF 6 TO 10 INCHES ARE LIKELY...MAINLY ON THE TUG
HILL. STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND
MAKE TRAVEL DIFFICULT.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE... OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ008-241500-
/O.CON.KBUF.WS.W.0003.000000T0000Z-060224T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
614 AM EST FRI FEB 24 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

OCCASIONAL SNOW EARLY THIS MORNING WILL ACCUMULATE AN ADDITIONAL
2 TO 4 INCHES...BEFORE TAPERING LATE THIS MORNING. LOCALIZED
SNOWFALL TOTALS OF 5 TO 9 INCHES ARE LIKELY...MAINLY ON THE TUG
HILL. STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND
MAKE TRAVEL DIFFICULT.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE... OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ019-020-085-241915-
/O.CON.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
614 AM EST FRI FEB 24 2006

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ004-005-241915-
/O.CON.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
614 AM EST FRI FEB 24 2006

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

TMA
000 
WWUS41 KBUF 241521
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1021 AM EST FRI FEB 24 2006

...MORE LAKE SNOWS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY...

.THE LAKE EFFECT IS EXPECTED TO DEVELOP AFTER A CLIPPER SYSTEM
CROSSES THE REGION DURING SATURDAY AND BRINGS A GENERAL SNOW TO
THE AREA. A COLDER SURGE OF ARCTIC AIR WILL FOLLOW THE LOW AND
TOUCH OFF THE LAKE EFFECT SATURDAY NIGHT THROUGH MONDAY MORNING
EAST AND SOUTHEAST OF THE GREAT LAKES.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM.

NYZ006-242215-
/O.EXP.KBUF.WS.W.0003.000000T0000Z-060224T1500Z/
/O.CON.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1021 AM EST FRI FEB 24 2006

...WINTER STORM WARNING HAS EXPIRED...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A LAKE EFFECT
SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING. 

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ008-241630-
/O.EXP.KBUF.WS.W.0003.000000T0000Z-060224T1500Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1021 AM EST FRI FEB 24 2006

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

$$

NYZ019-020-085-242215-
/O.CON.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1021 AM EST FRI FEB 24 2006

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ004-005-242215-
/O.CON.KBUF.LE.A.0006.060225T2300Z-060227T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1021 AM EST FRI FEB 24 2006

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP SATURDAY NIGHT AND
CONTINUE INTO MONDAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

JJP

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 4:13 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 24, 4:13 AM EST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
413 AM EST FRI FEB 24 2006

.UPDATE...

AM UPGRADING THE WINTER WEATHER ADVISORY EAST OF LAKE ONTARIO TO A
WINTER STORM WARNING FOR LEWIS AND OSWEGO COUNTIES UNTIL 10 AM. THE
ADVISOPRY FOR JEFFERSON CO WILL BE EXTENDED UNTIL 9 AM. RADAR
TRENDS AND SPTTER REPORTS PROMPTED THE UPGRADE.

A BOUNDARY IS SAGGING SOUTH ACROSS THE NORTH COUNTY AT THIS TIME
THOUGH AND THIS WILL MARK THE WIND SHIFT THAT SHOULD END THE
HEAVIEST SNOWS OVER JEFFERSON AND LEWIS COUNTIES.

&&

.PREV DISCUSSION...
/ISSUED 307 AM EST FRI FEB 24 2006/

SYNOPSIS...

AN EXTENDED STRETCH OF COLD WEATHER IS ON OUR DOORSTEP AS THE
FIRST OF THREE COLD FRONTS HAS ALREADY MADE ITS WAY ACROSS THE
REGION. THE COLD WEATHER WILL BE THE DIRECT RESULT OF A PHASED
+PNA/-NAO PATTERN...WITH TEMPERATURES FROM LATE THIS WEEKEND
THROUGH THE FIRST HALF OF NEXT WEEK AVERAGING A SOLID 10 DEGREES
BELOW NORMAL.

WHILE THIS WILL NOT BE RECORD SETTING COLD AIR...IT WILL CERTAINLY
BE COLD ENOUGH TO GENERATE IMPRESSIVE AMOUNTS OF LAKE EFFECT SNOW
FOR SITES SOUTHEAST OF LAKE ERIE AND PARTICULARLY LAKE ONTARIO.
AS A RESULT...LAKE EFFECT SNOW WATCHES WILL BE POSTED FOR THESE
AREAS.

SHORT TERM /TODAY THROUGH SUNDAY/...

A SHORTWAVE RIDGE WILL BUILD ACROSS THE GREAT LAKES REGION
TODAY...BUT RELATIVELY COLD AIR IN THE WAKE OF LAST NIGHTS FRONTAL
PASSAGE WILL KEEP US 10 TO 15 DEGREES COLDER THAN YESTERDAY. MOST
AREAS TODAY WILL SEE AT LEAST A LITTLE SUNSHINE...BUT AREAS
SOUTHEAST OF THE LAKES WILL PICK UP SOME LAKE EFFECT SNOW.

THE LAKE ERIE ACTIVITY WILL BE THE LEAST IMPRESSIVE AS A LOWERING
SUBSIDENCE INVERSION WILL COUPLE WITH INCREASING SHEAR TO KEEP
SNOWFALL IN THE 1 TO 3 INCH RANGE. LAKE SNOWS OFF OF LAKE ONTARIO
HAVE BEEN MUCH MORE IMPRESSIVE OVERNIGHT AND WILL CONTINUE TO BE
SO THROUGH MUCH OF TODAY. A MORE FAVORABLE SNOW GROWTH AREA WITH A
HIGHER CAP AND DEEPER LIFT WILL PRODUCE SNOWFALL OF UP TO 4 INCHES.
ANOTHER LIMITING FACTOR FOR BOTH AREAS OF LAKE SNOW WILL BE THE
EVER INCREASING DIURNAL EFFECTS...WHICH WILL MAKE THE BANDS MUCH
MORE CELLULAR IN NATURE.

THE MESOSCALE NATURE SNOW WILL THEN GRADUALLY GIVE WAY TO SYNOPTIC
SCALE ISENTROPICALLY LIFTED SNOW TONIGHT. THE NAM AND GFS REMAIN
AT ODDS OVER THE EXACT TRACK AND SPEED OF A SHORTWAVE THAT PASS
ACROSS THE REGION TONIGHT. THE NAM IS SLOWER AND HAS A TRACK THAT
IS FURTHER TO THE NORTH THAN THE GFS. IN EITHER CASE THOUGH...
SOME FAIRLY DEEP LIFT IS PRODUCED DURING THE SECOND HALF OF
TONIGHT INTO THE DAY SATURDAY.

WILL KEEP THE LIKELY POPS FOR MOST OF THE REGION TONIGHT (EX. EAST
OF LK ONT)...WHICH AGREES WITH BOTH THE GFS AND NGM BASED MOS.
SNOWFALL AMOUNTS WILL BE IN THE 1 TO 2 INCH RANGE FOR MOST AREAS.

FOR SATURDAY...THE SHORTWAVE WILL MAKE ITS WAY ACROSS LAKE ONTARIO
AND WILL MOVE OFF TO THE EAST OF THE CWA BY MID AFTERNOON. AS
MENTIONED YESTERDAY...THERE MAY BE ENOUGH WARM ADVECTION DURING THE
PASSAGE OF THE FEATURE TO ALLOW FOR A BRIEF PERIOD OF RAIN ACROSS
THE WESTERN SOUTEHRN TIER AND GENESEE VALLEY. HAVE KEPT THE
DAYSHIFTS GRIDS SHOWING THAT POTENTIAL...AND HAVE ALSO RAISED THE
MAX TEMPS TO ACCOMODATE THIS SCENARIO. SNOWFALL AMOUNTS WILL RANGE
FROM ANOTRHER INCH OR TWO OVER THE WESTERN COUNTIES TO 3 TO 5
INCHES ACROSS THE NORTH COUNTRY.

SINCE THIS WILL BE IN THE THIRD PERIOD...THE DAYSHIFT CAN REVIEW
THIS TO SEE IF IT WARRANTS AN ADVISORY.

THE SYNOPTIC SNOWS WILL BECOME LAKE ENHANCED DURING THE AFTERNOON
BEFORE MAKING THE FULL TRANSITION TO LAKE EFFECT SNOW BY EVENING.
H8 TEMPS WILL TUMBLE TO -16 TO -18C BY EVENING WITH A WELL ALIGNED
300 TO 320 FLOW IN PLACE. THIS WILL TARGET THE LAKE SNOWS WELL
SOUTH OF BUFFALO AND FROM OSWEGO COUNTY WEST TO WAYNE COUNTY.

FROM THIS POINT THROUGH AT LEAST SUNDAY...H8 TEMPS WILL BE <-20C
WITH A VERY PERSISTENT 300-320 FLOW. THIS WILL PRESENT THE
POTENTIAL FOR A LONG PERIOD OF SIGNIFICANT LAKE SNOWS...SO A LAKE
EFFECT SNOW WATCH WILL BE ISSUED.

THE REMAINDER OF WESTERN AND NORTH CENTRAL NEW YORK WILL
EXPERIENCE A VERY COLD DAY SUNDAY WITH TEMPERATURES AVERAGING SOME
10 TO 15 DEGREES BELOW NORMAL. WHILE IT WILL BE VERY COLD...THESE
TEMPERATURES WILL BE ABOUT 10 DEGREES ABOVE RECORD SETTING VALUES.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

THE PERIOD WILL START WITH A PHASED +PNA/-NAO PATTERN IN PLACE.
NATURALLY...THIS WILL INCLUDE A DEEP POLAR VORTEX OVER EASTERN
CANADA (QUEBEC TO BE EXACT) WITH H8 TEMPS RANGING FROM -20C IN
THE WEST TO -24C IN THE VICINITY OF THE ST LAWRENCE VALLEY.

THIS VERY COLD AIR WILL CONTINUE TO POUR ACROSS THE OPEN LAKE
WATERS OF ERIE AND ONTARIO SUNDAY NIGHT AND MONDAY...SO HAVE
RAISED THE CHC POPS TO AT LEAST LIKELY.

THE PHASED UPPER LEVEL PATTERN WILL START TO BREAK DOWN TUESDAY AS
THE WESTERN RIDGE WILL FLATTEN. THE RIDGE OVER GREENLAND WILL THEN
RETROGRADE ACROSS THE NORTHERN REACHES OF CANADA...AND THIS WILL
ALLOW FOR A MORE PACIFIC BASED FLOW FOR THE MID AND LATE WEEK TIME
FRAME. TEMPERATURES WILL RETURN TO NEAR NORMAL DURING THIS PERIOD
WITH LESS INTENSE LAKE EFFECT ANTICIPATED.

AVIATION...

LAKE EFFECT SNOW SHOWERS WILL OCCUR SOUTHEAST OF THE LAKES THROUGH
18Z. THE SNOW SHOWER WILL MAINLY AFFECT THE JAMESTOWN TAF WITH
OCCASIONAL IFR CONDITIONS. THE ROCHESTER TAF COULD ALSO EXPERIENCE
IFR CONDITIONS. A WEAK SURFACE RIDGE WILL CROSS THE AREA AFTER 18Z
BRINGING AN END TO THE LAKE EFFECT ACTIVITY. VFR CONDITIONS WILL
PREVAIL AT ALL TAF SITES AFTER 18Z.

MARINE...

WINDS WILL INCREASE TO GALE FORCE BETWEEN 3 AM AND 6 AM THIS MORNING
AS WINDS LINE UP IN A COLD ADVECTION REGIME. WINDS WILL SUBSIDE
LATER THIS MORNING AS HIGH PRESSURE BUILDS IN.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FOR NYZ006-008 UNTIL 10 AM FRIDAY.
     LAKE EFFECT SNOW WATCH FOR NYZ004>006-019-020-085 FROM 6 PM
     SATURDAY TO 7 AM MONDAY.
     WINTER WEATHER ADVISORY FOR NYZ019-020-085 UNTIL 5 AM FRIDAY.
     WINTER WEATHER ADVISORY FOR NYZ007 UNTIL 9 AM FRIDAY.
MARINE...NONE.

&&

UPDATE...
Hazardous weather outlook, Feb 23, 4:22 AM EST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
422 AM EST THU FEB 23 2006

NYZ001>008-010>014-019>021-085-240930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
422 AM EST THU FEB 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-240930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
422 AM EST THU FEB 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:19 AM ESTLake Effect Snow WatchBUFCattaraugus, Cayuga, Chautauqua, Erie, Oswego, Wayne34 hr
Feb 24, 4:07 PM ESTWinter Weather AdvisoryBUFCayuga, Erie, Genesee, Jefferson, Lewis, Monroe and 4 more23 hr

Nearby

Winter Storm Warnings in New York, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.